Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 25, 2014, 01:09:52 PM

Login with username, password and session length


Members
  • Total Members: 23038
  • Latest: goesny
Stats
  • Total Posts: 631870
  • Total Topics: 47838
  • Online Today: 293
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Serious atripla reaction  (Read 1529 times)

0 Members and 1 Guest are viewing this topic.

Offline celt74

  • Member
  • Posts: 4
Serious atripla reaction
« on: October 08, 2012, 04:44:05 PM »
Can someone help me.  I started atripla a week ago and the side effect it has given me is extreme dizziness to the point where I can staqnd on my feet too long. Two days ago my skin started burning, Now i have very red angry skin over about 95% of my body and is unbearable to touch.  Then that night i started to fever and my temperature can shoot to 104.   I have a very sore back now too i haven't slept properly forthree days and feel so low I think If i have to stay on this I will not have any quality of life. My ears also hurt and I am swollen around my eyes.  I've tried calling my consultant but I can#t get through. 

Offline Miss Philicia

  • Member
  • Posts: 23,882
  • celebrity poster, faker & poser
Re: Serious atripla reaction
« Reply #1 on: October 08, 2012, 06:41:03 PM »
Most of the time patients ride out a rash, but in something like 25% of these rash cases it's severe enough that they must switch medications. I'm concerned that yours is so severe that you have a temperature of 104. How long has the temperature been that high? I'd be tempted to go to an emergency room seeing as how you can't get through to your doctor.
"Iíve slept with enough men to know that Iím not gay"

Offline WillyWump

  • Member
  • Posts: 7,098
  • PLEASE no masturbating to this pic!
Re: Serious atripla reaction
« Reply #2 on: October 08, 2012, 07:35:21 PM »
I'm with P, you should go to an ER...like now.

-W
POZ since '08

Last Labs-
6/3/14 CD4- 736, UD 34%
6/25/13 CD4- 1036, UD,
2/4/13, CD4 - 489, UD, 28%

Current Meds: Prezista/Epzicom/ Norvir
.

Offline drewm

  • Member
  • Posts: 1,036
  • Mmmmmm Hmmmmmm!
Re: Serious atripla reaction
« Reply #3 on: October 08, 2012, 07:50:30 PM »
I'm with Miss P and Wump, get to the doctor now!
MAY 2010
VL>500,000 CD4>8

JUNE 2010 STARTED ATRIPLA

DEC 2010
VL>30 CD4>323

Atripla. Valtrex, Trilipix, Fluoxotine

Offline mitch777

  • Member
  • Posts: 3,360
  • wish i were here
Re: Serious atripla reaction
« Reply #4 on: October 08, 2012, 08:59:03 PM »
ditto, NOW!

please follow up with all of us so we know how you are doing.

mitch
31 years hiv+ (oct. 2013) with a curtsy.

Offline Ann

  • Administrator
  • Member
  • Posts: 28,136
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Serious atripla reaction
« Reply #5 on: October 09, 2012, 05:08:43 AM »
Celt, I hope you're ok. You should have gone to A&E as soon as you got a high fever with the rash. This is a symptom of StevensĖJohnson syndrome (SJS) and can be quite serious. Only a very small percentage of people get this reaction - it's usually from the Sustiva component of Atripla.

Doctors should be telling people that while most of the time the rash is harmless and goes away after a few days, if it is accompanied by a high fever (and often dizziness and nausea) then it's imperative to get to an emergency medical facility as soon as humanly possible.

I hope we hear back from you soon.

Welcome to the forums, by the way.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline celt74

  • Member
  • Posts: 4
Re: Serious atripla reaction
« Reply #6 on: October 09, 2012, 10:29:58 AM »
Thank you  all so much for your help, I'm feeling very tired emotional and you've really helped with your kind words. I got through to another doc as my own consultant is sick so that explains the silence of yesterday. After I described the very long list of symptoms to him, then sent him a pic of my very purple burn marked chest, I have to come off Atripla immediately it seems, i'm one of those rare cases that is likely to have an issue with sustiva. I don't know how that bodes for the future... but I will worry about that later.  He's sent through a paper for steroid cream and told me to flush out my body for 48 hours with a few instructions on how to do that effectively.  I'm going into the clinic tomorrow morning when I won't maybe look so frightening to small children with red and purple marks on my neck and ears.  I've got to flush out the atripla before I can start the replacement.   I'm normally I very physically active person so this has been a huge shock to be so physically incapacitated by a drug.  I can't thank you all enough. 

Offline celt74

  • Member
  • Posts: 4
Re: Serious atripla reaction
« Reply #7 on: October 09, 2012, 10:37:29 AM »
And I should say, as it is the responsible thing to do...  that it's never recommended to just come off a prescribed course with a few symptoms but a fever with a rash is a justifiable warning that the drug isn't for you.  This one hasn't agreed with me and my body but it doesn't mean it isn't going to work just fine for you.

Offline mitch777

  • Member
  • Posts: 3,360
  • wish i were here
Re: Serious atripla reaction
« Reply #8 on: October 09, 2012, 10:53:25 AM »
now is not the time to be worried about kids at the clinic.
if i were you, i wouldn't wait but perhaps the doctor you spoke to relayed more information?

there are many other meds available to you, so don't get too discouraged!

hope you feel better fast.

mitch
31 years hiv+ (oct. 2013) with a curtsy.

Offline drewm

  • Member
  • Posts: 1,036
  • Mmmmmm Hmmmmmm!
Re: Serious atripla reaction
« Reply #9 on: October 09, 2012, 04:22:15 PM »
Celt...

Just a gentle reminder that you have other (meds) options so try not to get too down over this nasty bump in the road. Please keep us posted as to your course of action.

Drew
MAY 2010
VL>500,000 CD4>8

JUNE 2010 STARTED ATRIPLA

DEC 2010
VL>30 CD4>323

Atripla. Valtrex, Trilipix, Fluoxotine

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.